Alert archive / Washington / Wind Advisories in 2005
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 1, 2005, 9:54 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2005, 9:54 AM PDT (16:54 UTC)
- Expired
- Aug 1, 2005, 9:56 PM PDT
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 011654 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 954 AM PDT MON AUG 1 2005 .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL LEAD TO STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH THIS EVENING ACROSS THE KITTITAS VALLEY. WAZ026-020100- /X.NEW.KPDT.WI.Y.0009.050801T1654Z-050804T0500Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 954 AM PDT MON AUG 1 2005 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT WEDNESDAY... WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THROUGH AT LEAST MID EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS76 KPDT 011708 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1008 AM PDT MON AUG 1 2005 .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL LEAD TO STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH THIS EVENING ACROSS THE KITTITAS VALLEY. WAZ026-020115- /X.EXT.KPDT.WI.Y.0009.000000T0000Z-050802T0500Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 1008 AM PDT MON AUG 1 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THROUGH AT LEAST MID EVENING BEFORE SUBSIDING OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 012127 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 227 PM PDT MON AUG 1 2005 .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL LEAD TO STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH THIS EVENING ACROSS THE KITTITAS VALLEY. WAZ026-020500- /X.CON.KPDT.WI.Y.0009.000000T0000Z-050802T0500Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 227 PM PDT MON AUG 1 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO ABOVE 40 MPH ARE POSSIBLE THROUGH MID EVENING BEFORE DIMINISHING LATER TONIGHT. WINDS HAVE BEEN GUSTING TO AROUND 35 MPH AT ELLENSBURG MOST OF THE DAY. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 020456 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 956 PM PDT MON AUG 1 2005 WAZ026-020600- /X.EXP.KPDT.WI.Y.0009.000000T0000Z-050802T0500Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 956 PM PDT MON AUG 1 2005 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WINDS ACROSS THE KITTITAS VALLEY HAVE WEAKENED THIS EVENING. ALTHOUGH THE REGION MAY EXPERIENCE SOME GUSTY WINDS TO 30 MPH TONIGHT...THE WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA...THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 1, 8:30 AM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 1, 8:30 AM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 830 AM PDT MON AUG 1 2005 .SHORT TERM...UPPER TROUGH IS CURRENTLY MOVING INTO THE PACIFIC NORTHWEST COAST AT THIS TIME. COOLER MARINE AIR HAS ALREADY BEGUN TO MOVE INTO THE CASCADES AND OVER THE PASSES AND THROUGH THE COLUMBIA RIVER GORGE. KDLS AND KELN HAVE INCREASED WINDS ALREADY FROM 15 TO 25 KTS FROM THE NORTHWEST. THIS COOLER MARINE AIR IS PUSHING INTO THE WARM AND UNSTABLE AIR CURRENTLY OVER THE EASTERN PORTIONS OF THE FORECAST AREA AND IS CURRENTLY GENERATING THUNDERSTORMS FROM THE LOWER COLUMBIA BASIN EASTWARD ACROSS THE CWA. THESE STORMS SO FAR ARE ONLY PRODUCING BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THIS AFTERNOON AS SURFACE HEATING REACHES ITS MAXIMUM THESE STORM COULD PRODUCE MORE SIGNIFICANT RAINFALL AND STRONG GUSTY WINDS...MAINLY FROM THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. AT THIS TIME AM NOT EXPECTING ANY LARGE HAIL OR OTHERWISE SEVERE CRITERIA TO BE MET...BUT WILL NEED TO MONITOR IT CLOSELY. TEMPERATURES TODAY WILL BE COOLER BY ABOUT 5 TO 8 DEGREES WITH THE MOST NOTICEABLE COOLING IN THE WESTERN PORTIONS WHERE THE MARINE AIR IS CURRENTLY MOVING IN. THE UPPER TROUGH WILL MOVE INLAND TONIGHT AND ACROSS EASTERN OREGON WASHINGTON LATER ON TUESDAY. THIS WILL KEEP SOME LINGERING INSTABILITY OVER FAR EASTERN PORTIONS OF THE FORECAST AREA FOR SOME ISOLATED SHOWERS AND/OR THUNDERSTORMS TUESDAY AFTERNOON AGAIN FROM THE BLUE MOUNTAINS EASTWARD. HIGH PRESSURE ALOFT ALOFT WILL THEN REBUILD FOR THE REMAINDER OF THE WEEK WITH A RETURN TO HOT AND DRY CONDITIONS. && .PREV LONG TERM DISCUSSION... (ISSUED 250 AM PDT MON AUG 1 2005) .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL AGAIN DOMINATE THE EXTENDED FORECAST PERIOD. THE CENTER OF THE HIGH PRESSURE RIDGE WILL BUILD OVER CENTRAL AND WESTERN NEVADA. MONSOONAL MOISTURE LOOKS QUITE LIMITED THROUGH THE PERIOD...WITH ONLY AFTERNOON CUMULUS BUILDING OVER THE EASTERN BLUE/WALLOWA MOUNTAINS. LATE IN THE EXTENDED...SATURDAY NIGHT THROUGH SUNDAY NIGHT...LONG TERM MODELS ARE INDICATING SOME MOISTURE MOVING OVER THE AREA FROM THE SOUTH. INDICATED AN INCREASE IN AFTERNOON CLOUD COVER OVER THE EASTERN MOUNTAINS IN RESPONSE TO THIS TREND...BUT HELD OFF ON MENTIONING SHOWERS DUE TO HIGH LEVELS OF UNCERTAINTY. CANTIN .AVIATION...VFR CONDITIONS WILL PREVAIL THE REMAINDER OF TONIGHT THROUGH THE AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN POPPING UP NEAR TAF SITE KRDM AND ALONG PORTIONS OF TWEB ROUTES 366 AND 368. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST AND NORTHEAST. A LACK OF INSTABILITY TO THE EAST WILL LIMIT THE POTENTIAL FOR THUNDERSTORMS WITH SHOWERS A POSSIBILITY AT SITES PSC...ALW...AND PDT. WINDS IN VICINITY OF THE SHOWERS COULD BE GUSTY WITH SPEEDS IN EXCESS OF 20KTS POSSIBLE. 96 .FIRE WEATHER...THUNDERSTORMS OVERNIGHT HAVE PRODUCED UP TO A THIRD OF AN INCH OF PRECIPITATION AT A FEW RAWS SITES AND WITH INCREASED MOISTURE TODAY...DO NOT EXPECT DRY THUNDERSTORM ACTIVITY. INDEED SOME THUNDERSTORMS HAVE HAVE HEAVY RAIN OVER LOCALIZED AREAS TODAY. NONE THE LESS...LIGHTNING CREATED FIRES AND GUSTY OUTFLOW WINDS WILL BE A STRONG FIRE WEATHER CONCERN TODAY DUE TO THE DRY CONDITIONS OF MUCH OF THE PAST WEEK. LOCALLY BREEZY WINDS ARE ALSO POSSIBLE TODAY...ESPECIALLY IN THE EASTERN COLUMBIA GORGE AND THE COLUMBIA BASIN. HOWEVER...RHS WILL BE CONSIDERABLY HIGHER THAN THE PAST FEW DAYS...AND RED FLAG CONDITIONS ARE NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... PDT 90 59 91 56 / 20 20 10 0 ALW 91 64 92 60 / 20 20 10 0 PSC 92 57 94 55 / 20 20 10 0 YKM 88 56 90 55 / 20 20 10 0 HRI 91 60 93 55 / 20 20 10 0 ELN 86 55 87 53 / 20 20 10 0 RDM 87 48 87 47 / 30 30 10 0 LGD 88 55 88 53 / 30 30 10 10 5J0 90 52 89 52 / 30 30 10 10 DLS 87 61 91 58 / 20 20 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/96/96
Hazardous weather outlook, Aug 1, 5:50 AM PDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
550 AM PDT MON AUG 1 2005
WAZ024>030-ORZ041>050-021215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
550 AM PDT MON AUG 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON
STRONG THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
MID LEVEL MOISTURE AND INSTABILITY COMBINED WITH A COLD FRONT
PASSAGE WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS. SOME OF
THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS TUESDAY
BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
GRANDE RONDE VALLEY, WALLOWA COUNTY
LINGERING MOISTURE AND INSTABILITY WILL SET OFF ISOLATED
THUNDERSTORMS OVER THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON
TUESDAY AFTERNOON. OTHERWISE...HIGH PRESSURE ALOFT WILL REMAIN
THE DOMINANT WEATHER FEATURE THROUGH NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.Nearby
Wind Advisories in Washington, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.